Alert archive / Oklahoma / Flash Flood Warnings in 1992

Flash Flood Warning 10, NWS Tulsa, OK

August 5, 1992Okmulgee County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 5, 1992, 2:41 AM CDT for Okmulgee County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 5, 1992, 2:41 AM CDT (07:41 UTC)
Expired
Aug 5, 1992, 6:45 AM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Okmulgee County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3180 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
5.2
Supercell composite
25.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 050742
FFWTUL
OKC111-051145-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT WED AUG 5 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  645 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS
 
IN NORTHEAST OKLAHOMA
 
   ...SOUTHERN OKMULGEE COUNTY
 
AT 235 AM NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER SOUTHERN OKMULGEE COUNTY.
RADAR ESTIMATES OF 2 TO 4 INCHES OF RAINFALL HAS OCCURED DURING THE
PAST 3 HOURS WITH HEAVY RAINS JUST SOUTH OF HENRYETTA WITH ADDITIONAL
RAINFALL EXPECTED OVER THE AREA THROUGH THE REMAINDER OF THE NIGHT.
 
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.  DO NOT DRIVE YOUR
VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.  THE WATER
MAY BE TOO DEEP TO ALLOW YOUR CAR TO CROSS SAFELY.  IF YOUR
VEHICLE GETS CAUGHT IN RISING WATER...ABANDONED IT QUICKLY.  THEN
MOVE TO HIGHER GROUND.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 9:04 PM CDT, 5 hours 37 minutes earlier.

Area forecast discussion, Aug 4, 9:04 PM CDT, 5 hours 37 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT TUE AUG 4 1992

SFC BNDRY LOCATED OVR XTRM SRN PART OF STATE THIS EVNG.  LATEST ADAP
SHOWING BEST INSTBLTY ALSO OVR THIS AREA ALONG WITH GOOD MOISTR CONVG.
SCTD RW/TRW HAVE BEEN ON THE INCRS OVR PITTSBURG AND MCINTOSH COUNTIES
PAST HR.  WL UP THE POPS ACRS THE AREA FOR TNGT...ALONG WITH A FEW
MINOR MIN TEMP ADJSTMNTS.

...04...

.OK...NONE.

In the hours before

Special weather statement, Aug 4, 9:04 PM CDT, 5 hours 37 minutes before
OKC091-121-050400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
904 PM CDT TUE AUG 4 1992

..STRONG THUNDERSTORMS DEVELOPING RAPIDLY OVER PITTSBURG AND
MCINTOSH COUNTIES...

AT 857 PM NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED STRONG
THUNDERSTORMS THAT HAVE RAPIDLY DEVELOPED OVER MCINTOSH AND
PITTSBURG COUNTIES. THE STRONG THUNDERSTORMS WERE LOCATED FROM 10
MILES NORTHEAST OF VERNON TO NEAR HAYWOOD. MOVEMENT WAS EAST
20 MILES AN HOUR.

THESE THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING AND VERY HEAVY
RAINFALL. SMALL HAIL AND WIND GUSTS TO 40 MILES AN HOUR ARE POSSIBLE
AS WELL.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Aug 5, 1:11 AM CDT, 1 hour 30 minutes before
OKZ031-033-034-050700-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
109 AM CDT WED AUG 5 1992

..SEVERE THUNDERSTORM WARNINGS CONTINUE FOR SOUTHEASTERN OKFUSKEE
  AND HASKELL COUNTIES UNTIL 130 AM...
...SEVERE THUNDERSTORM WARNING FOR PITTSBURG COUNTY HAS EXPIRED...

NUMEROUS STRONG TO SEVERE THUNDERSTORMS CONTINUED ACROSS EASTERN
OKLAHOMA EARLY THIS MORNING.  THE AREAL COVERAGE OF THE THUNDERSTORMS
HAS INCREASED DURING THE PAST HOUR...THOUGH THE INTENSITY OF THE
THUNDERSTORM ACTIVITY HAS BEEN ON THE DECREASE.

THUNDERSTORMS PRODUCED HAIL IN PITTSBURG COUNTY RANGING FROM
GOLFBALL TO BASEBALL SIZED BETWEEN MIDNIGHT AND 1230 AM.
VERY HEAVY RAIN AND FREQUENT LIGHTNING ALSO WERE REPORTED WITH
THESE STORMS.

STAY TUNED FOR LATER STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Aug 5, 1:20 AM CDT, 1 hour 21 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
120 AM CDT WED AUG 05 1992

TIME (CDT)        COUNTY         REPORT

...AUGUST 4

1130 PM            OKFUSKEE     NICKEL SIZE HAIL 2 EAST OF OKEMAH

...AUGUST 5

1200 AM            MCALESTER    GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
                                EAST OF  MCALESTER

1215 AM            MCALESTER    GOLFBALL HAIL IN HARTSHORNE

 100 AM            MCINTOSH     NICKEL SIZE HAIL...50+ MPH WIND
                                3 MILES WEST OF EUFAULA
Local storm report, Aug 5, 2:10 AM CDT, 31 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT WED AUG 05 1992

TIME (CDT)        COUNTY         REPORT

...AUGUST 4

1130 PM            OKFUSKEE     NICKEL SIZE HAIL 2 EAST OF OKEMAH

...AUGUST 5

1200 AM            PITTSBURG    GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
                                EAST OF  MCALESTER

1215 AM            PITTSBURGH   GOLFBALL HAIL IN HARTSHORNE

 100 AM            MCINTOSH     NICKEL SPIZE HAIL...50+ MPH WIND
                                3 MILES WEST OF EUFAULA
Local storm report, Aug 5, 2:11 AM CDT, 30 minutes before
STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE TULSA OK
120 AM CDT WED AUG 05 1992

TIME (CDT)        COUNTY         REPORT

...AUGUST 4

1130 PM            OKFUSKEE     NICKEL SIZE HAIL 2 EAST OF OKEMAH

...AUGUST 5

1200 AM            PITTSBURG    GOLFBALL TO BASEBALL SIZE HAIL 7 MILES
                                EAST OF  MCALESTER

1215 AM            PITTSBURG    GOLFBALL HAIL IN HARTSHORNE

 100 AM            MCINTOSH     NICKEL SXIZE HAIL...50+ MPH WIND
                                3 MILES WEST OF EUFAULA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 9:23 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg67 min
Aug 4, 9:38 PM CDTSevere Thunderstorm WarningTSAMuskogee67 min
Aug 4, 10:02 PM CDTSevere Thunderstorm WarningTSAOkfuskee58 min
Aug 4, 10:30 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg60 min
Aug 4, 11:11 PM CDTSevere Thunderstorm WarningTSAOkfuskee49 min
Aug 5, 12:02 AM CDTSevere Thunderstorm WarningTSAPittsburg58 min
Aug 5, 12:21 AM CDTSevere Thunderstorm WarningTSAHaskell69 min
Aug 5, 12:53 AM CDTSevere Thunderstorm WarningTSAOkfuskee37 min
Aug 5, 1:40 AM CDTSevere Thunderstorm WarningTSAOkmulgee50 min
Aug 5, 3:21 AM CDTSevere Thunderstorm WarningTSAPawnee69 min
Aug 5, 3:33 AM CDTSevere Thunderstorm WarningTSATulsa42 min
Aug 5, 4:03 AM CDTSevere Thunderstorm WarningTSACreek57 min
Aug 5, 5:07 AM CDTFlash Flood WarningTSAPawnee4 hr
Aug 5, 5:25 AM CDTSevere Thunderstorm WarningTSAOkfuskee65 min
Aug 5, 7:00 AM CDTSevere Thunderstorm WarningTSAPittsburg45 min
Aug 5, 7:22 AM CDTFlash Flood WarningTSAPittsburg4 hr
Aug 5, 9:03 AM CDTFlash Flood WarningTSAOkfuskee, Okmulgee5 hr

Nearby

Flash Flood Warnings in Oklahoma, 1992Every flash flood warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.